Bearup, D.J. orcid.org/0000-0001-8524-7659, Childs, D.Z. orcid.org/0000-0002-0675-4933 and Freckleton, R.P. orcid.org/0000-0002-8338-864X (2018) Funder restrictions on application numbers lead to chaos. Trends in Ecology and Evolution, 33 (8). pp. 565-568. ISSN 0169-5347
Abstract
Restricting application rates is an attractive way for funders to reduce time and money wasted evaluating uncompetitive applications. However, mathematical models show that this could induce chaotic cycles in total application numbers, increasing uncertainty in the funding process. One emergent property is that smaller institutions spend disproportionally more time unfunded.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2018 Elsevier. |
Keywords: | Chaotic dynamics; research funding; restricting applications; size effects |
Dates: |
|
Institution: | The University of Sheffield |
Academic Units: | The University of Sheffield > Faculty of Science (Sheffield) > School of Biosciences (Sheffield) > Department of Animal and Plant Sciences (Sheffield) |
Depositing User: | Symplectic Sheffield |
Date Deposited: | 21 Jan 2019 13:05 |
Last Modified: | 21 Jan 2019 13:05 |
Published Version: | https://doi.org/10.1016/j.tree.2018.06.001 |
Status: | Published |
Publisher: | Elsevier |
Refereed: | Yes |
Identification Number: | 10.1016/j.tree.2018.06.001 |
Related URLs: | |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:140391 |
Download not available
A full text copy of this item is not currently available from White Rose Research Online